Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 485, NWS Jackson, MS

July 27, 2000Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2000, 4:29 PM CDT for Forrest County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2000, 4:29 PM CDT (21:29 UTC)
Expired
Jul 27, 2000, 5:00 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Forrest County, MS

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:33 PM CDTHail 1.75Brooklyn, MSOnly minor roof damage occurred from brief period of large hail in a mostly rural area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272130
SVRJAN
MSC035-272200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 500 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 5 MILES         
  SOUTHWEST OF BROOKLYN. THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER SOUTHERN FORREST COUNTY THROUGH 5 PM CDT.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

86

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUL 27 2000

THE MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE SHORT TERM
FOR THE 500 MB PATTERN OVER THE UNITED STATES. A 500 MB CLOSED HIGH
WILL RETROGRADE SLOWLY TO THE WEST AND WILL BE CENTERED OVER THE
CALIFORNIA/NEVADA/ARIZONA BORDERS BY SATURDAY AT 12Z. A CLOSED LOW
OVER THE UPPER MIDWEST WILL MOVE SOUTHWARD TO A POSITION OVER
NORTHERN ILLINOIS WITH A TROUGH SOUTH INTO ALABAMA/MISSISSIPPI.
AT THE SURFACE...A COLD FRONT WILL MOVE FROM THE MIDWEST INTO NORTH
MISSISSIPPI BY SATURDAY. MODEL CROSS SECTIONS SHOW MOISTURE
INCREASING ACROSS THE FORECAST AREA BY SATURDAY...AHEAD OF THE
APPROACHING COLD FRONT...WITH INCREASING VERTICAL MOTION VALUES AS
THE FRONT APPROACHES. WILL KEEP 20 PERCENT OR LESS POPS ACROSS THE
FA FOR FRIDAY...EXCEPT 30 PERCENT IN EXTREME SOUTHEAST. HOWEVER...
WILL FORECAST HIGHER POPS ON SATURDAY AS FRONT APPROACHES. FOR
SATURDAY...WILL GO ALONG WITH FMR'S POPS OF AROUND 30 PERCENT FOR
JACKSON AND WILL ALSO FORECAST 30 PERCENT POPS ACROSS THE FA FOR
SATURDAY AFTERNOON. WILL ALSO KEEP POPS AT 30 PERCENT INTO THE
SATURDAY EVENING HOURS DUE TO THE EXPECTED PROXIMITY OF THE FRONT.

FOR TEMPERATURES...EXPECT GRADUAL WARMING OF LOW TEMPERATURES AND
COOLING OF HIGHS OVER THE NEXT SEVERAL DAYS AS OVERALL LOW LEVEL
MOISTURE INCREASES. WILL STAY CLOSE TO AVN MODEL GUIDANCE...WHICH IS
NOT MUCH DIFFERENT FROM NGM GUIDANCE...THROUGH THE PERIOD.

QPF DISCUSSION: ILL-DEFINED SURFACE TROUGH WILL BE THE LOW LEVEL
FOCUSING MECHANISM ALONG WITH ANY RESIDUAL OUTFLOW BOUNDARIES
THROUGH FRIDAY AFTERNOON. WEAK UPPER LEVEL IMPULSES DROPPING SOUTHEAST IN
NORTHWESTERLY FLOW ALOFT WILL RESULT IN DESTABILIZATION DURING PEAK HEATING
HOURS OF THE DAY. DUE TO THE WIDELY SCATTERED NATURE OF THE
CONVECTION...WILL ONLY GO TRACE BASIN AMOUNTS CENTRAL TO NEAR 0.10
AMOUNTS OVER THE SOUTHEAST FORECAST AREA THROUGH 00Z SATURDAY.

IN THE EXTENDED...BOTH MRF AND CANADIAN MODELS ARE IN AGREEMENT IN
KEEPING A 500 MB TROUGH WEST OF THE FORECAST AREA. AHEAD OF THIS
NEARLY STATIONARY TROUGH...A PERSISTENT FRONTAL BOUNDARY IS FORECAST
TO REMAIN NEARLY STATIONARY ALONG THE NORTHWESTERN BORDER OF THE FA.
THE FMR GUIDANCE HAS NEARLY 50 PERCENT POPS FOR JACKSON ON SUNDAY
AND MONDAY...WHICH MAKES SENSE BASED ON THE FORECAST POSITIONS OF
THE 500 MB TROUGH AND THE SURFACE FRONTAL BOUNDARY. WILL WORD GOOD
CHANCE OF PRECIPITATION FOR DAY 3 (SUNDAY). CHANCE OF RAIN SHOULD
CONTINUE TO BE ABOVE NORMAL ACROSS THE FORECAST AREA ON MONDAY AS
WELL...BUT WILL JUST USE CHANCE WORDING FOR THE FA AT THIS
TIME.

PRELIM NUMBERS...
JAN 068/094 070/092 1213
MEI 068/093 069/092 1213

.JAN...
AR...NONE
LA...NONE
MS...NONE.

15/05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:07 PM CDTSevere Thunderstorm WarningJANRankin38 min
Jul 27, 2:42 PM CDTSevere Thunderstorm WarningJANLamar33 min
Jul 27, 2:59 PM CDTSevere Thunderstorm WarningJANMarion31 min
Jul 27, 3:18 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Jul 27, 3:21 PM CDTSevere Thunderstorm WarningJANNeshoba24 min
Jul 27, 3:54 PM CDTSevere Thunderstorm WarningJANJasper36 min
Jul 27, 4:35 PM CDTSevere Thunderstorm WarningJANNewton25 min
Jul 27, 4:57 PM CDTSevere Thunderstorm WarningJANCopiah33 min
Jul 27, 5:38 PM CDTSevere Thunderstorm WarningJANLowndes37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.